Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 27, 2007, 11:33 AM CDT for Jefferson County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 11:33 AM CDT (16:33 UTC)
- Expired
- Jun 27, 2007, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 271634 FFWOAX NEC095-271930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1133 AM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 230 PM CDT * AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH HEAVY RAIN OVER JEFFERSON COUNTY. EMERGENCY MANAGEMENT REPORTED ABOUT 3 INCHES OF RAIN HAD FALLEN TO THE SOUTHWEST OF FAIRBURY AND ABOUT 4 INCHES HAD FALLEN ACROSS THE NORTHERN PART OF TOWN. HEAVY RAIN WAS OCCURRING IN OTHER PARTS OF THE COUNTY AS WELL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRBURY AND JANSEN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT UTILITY VEHICLES. LAT...LON 4001 9738 4001 9693 4031 9695 4031 9734 $$ MILLER
2 follow-up statements
000 WGUS73 KOAX 271748 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1243 PM CDT WED JUN 27 2007 NEC095-271930- JEFFERSON NE- 1243 PM CDT WED JUN 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR JEFFERSON COUNTY... AT 1242 PM CDT...EMERGENCY MANAGEMENT REPORTED AN ADDITIONAL 0.5 INCH OF RAIN ACROSS NORTHERN FAIRBURY WHILE SOUTHWEST OF FAIRBURY PICKED UP AN ADDITIONAL 0.25 INCH OF RAINFALL OVER THE LAST HOURS. SOME SMALLER CREEKS ACROSS WESTERN AND NORTHERN PARTS OF THE COUNTY WILL LIKELY BE RUNNING BANKFULL TO POSSIBLY SPILLING OUT OF THEIR RESPECTIVE BANKS OVER THE NEXT HOUR AND A HALF. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLYMOUTH EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4001 9738 4001 9693 4031 9695 4031 9734 $$ JR
000 WGUS73 KOAX 271922 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 221 PM CDT WED JUN 27 2007 NEC095-271931- JEFFERSON NE- 221 PM CDT WED JUN 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM CDT FOR JEFFERSON COUNTY... RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING IS EXPECTED AT THIS TIME. LAT...LON 4001 9738 4001 9693 4031 9695 4031 9734 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:45 AM CDT, 8 hours 48 minutes earlier.
Area forecast discussion, Jun 27, 2:45 AM CDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CDT WED JUN 27 2007 .DISCUSSION... MAIN QUESTION TODAY IS WHETHER FRONT MOVING SLOWLY SOUTH ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA CAN KICK OFF ANY PRECIP AS IT MOVES INTO KANSAS AND MISSOURI. NARROW BAND OF CONVECTION DEVELOPED BEHIND THE FRONT YESTERDAY OVER NORTHEAST NEBRASKA WITH NOTHING IN ADVANCE. MODELS INDICATE SIMILAR SCENE FOR TODAY FOR BORDER AREAS OF MISSOURI AND KANSAS. AT 07Z THE FRONT EXTENDED FROM NORTHEAST IOWA ACROSS SOUTHEAST NEBRASKA... BETWEEN KPMV AND KAFK...THEN INTO NORTHWEST KANSAS. RADAR FAIRLY QUIET SO FAR THIS MORNING WITH ONLY AN OCCASIONAL SHOWER POPPING UP HERE AND THERE. RUC FORECAST SOUNDINGS SHOW SOME CONVECTIVE POTENTIAL FOR EXTREME SOUTHEAST NEBRASKA THIS MORNING. WILL CONTINUE TO CARRY SOME CHANCE POPS FOR THE SOUTHERN BORDER AREAS TODAY THEN DRY THEREAFTER AS HIGH BUILDS SOUTH AND UPPER WAVE WEAKENS ACROSS MISSOURI. DRIER AND COOLER AIR WILL CONTINUE TO SETTLE ACROSS THE FORECAST AREA WITH THE BUILDING HIGH PRESSURE. SEASONAL TEMPERATURES THROUGH THE SHORT TERM THEN WARMING IN THE EXTENDED AS UPPER HIGH BUILDS INTO THE CENTRAL PLAINS. NO CHANGE TO THE EXTENDED PERIOD WITH WARMING TREND STILL INDICATED FOR THE UPCOMING HOLIDAY WEEK. FOURTH OF JULY LOOKING HOT AND DRY AT THIS TIME. && .AVIATION... WITH COLD FRONT SOUTH OF KOMA AND KLNK...AM EXPECTING DECREASING CHANCES OF CONVECTION THROUGH THE PERIOD. HOWEVER LATEST RADAR LOOPS SUGGESTING ISOLATED -SHRA STILL POSSIBLE BEHIND COLD FRONT FROM KLNK TO KOMA. LARGE AREA OF VFR STRATO CUMULUS COVERING MUCH OF EASTERN NEBRASKA WILL LINGER THROUGH AT LEAST 18Z BEFORE BREAKING UP. SOME POCKETS OF MVFR CIGS MAY FORM BEFORE 18Z...BUT THOSE SHOULD BE ISOLATED OR IN COMBINATION WITH -SHRA. && FOBERT/DERGAN
Hazardous weather outlook, Jun 27, 11:18 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1118 AM CDT WED JUN 27 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-272300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1118 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL OCCUR ACROSS PORTIONS OF OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH THE AFTERNOON. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT PLEASE PASS ALONG ANY RAINFALL REPORTS OF OVER AN INCH. MILLER
In the hours before
Local storm report, Jun 27, 10:31 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1031 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN FAIRBURY 40.14N 97.18W
06/27/2007 M1.94 INCH JEFFERSON NE EMERGENCY MNGR
HEAVY RAIN CAUSING SOME STREET FLOODING.
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:34 PM CDT | Flash Flood Warning | OAX | Nemaha | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.